The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (198 KB) | Metadata | Table of Contents | ZAA summary
Volume 30, Issue 3, 2011, pp. 319–339
DOI: 10.4171/ZAA/1437

Published online: 2011-07-03

A Note on Homogenization of Advection-Diffusion Problems with Large Expected Drift

Patrick Henning[1] and Mario Ohlberger[2]

(1) Universität Münster, Germany
(2) Universität Münster, Germany

This contribution is concerned homogenization of linear advection-diffusion problems with rapidly oscillating coefficient functions and large expected drift. Even though the homogenization of this type of problems is generally well known, there are several details that have not yet been treated explicitly or even not been treated at all. Here, we will have a special look at uniqueness, regularity, boundedness and equivalent formulations of the homogenized equation. In particular, we generalize results of Allaire and Raphael [C. R. Math. Acad. Sci. Paris 344 (2007)(8), 523–528] and Donato and Piatnitski [Multi Scale Problems and Asymptotic Analysis. Tokyo: Gakkotosho 2006, pp. 153–165]. The results obtained in this contribution are of special interest for the numerical analysis of multi-scale schemes to approximate the analytic solutions.

Keywords: Advection-diffusion, large drift, homogenization, two-scale convergence

Henning Patrick, Ohlberger Mario: A Note on Homogenization of Advection-Diffusion Problems with Large Expected Drift. Z. Anal. Anwend. 30 (2011), 319-339. doi: 10.4171/ZAA/1437